MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261412
Medical Device Problem Codes Migration or Expulsion of Device (1395); Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/28/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
H3: no device is available for the evaluation, it was discarded at implant facility.H6: b14: the investigation is ongoing.Preliminary results are not yet available.B15: imaging series is requested, waiting for the healthcare professional to send to gore.B13: interviews were done with company representative and the healthcare professional / implant physician.Communication loops were closed to gather sufficient information about this event.Date of death remains unknown.The operator had discovered a brain damage as a result of hemorrhage during the explant procedure.E0506: this was reported by physician, and it might is the cause of the adverse outcome.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that a patient death occurred around beginning of (b)(6) 2025 (exact date unknown) with a 72-year-old male patient.Implantation was with the gore® excluder®aaa endoprosthesis (rlt261412) on (b)(6) 2025.The implant procedure was reportedly not successful.It was reported that an explant was needed at the same day.During the implant procedure, after the first deployment of the trunk-ipsilateral-leg (rlt261412) and with the removed reconstraining loop (repositioning), an unintentional migration has occurred.Unfortunately, the device rlt261412 could not be snared and physician decided to do a conversion.Reportedly, the migration in cranial direction / "jump" of the whole trunk occurred after the repositioning was removed.The device migrated upwards in towards the thoracic-abdominal aorta, >20mm from the intended position at the infrarenal position.So, no detailed explanation has been provided, a "jump" seemed to have happened which required emergent reintervention.The patient was in general anesthetic during the implant procedure.Reportedly, the patient died in icu (intensive care unit), after a few days at an unknown date, with a death caused by an unintentional massive-blood flow during explant procedure, followed by a hypoxic brain damage.Reportedly, the family wanted to stop the life-sustaining devices in icu as this was the patient's last will.The explant was discarded at the implant facility.Angiogram data is being finalized at the healthcare professional (hcp) and requested for evaluation at gore, then evaluate the positioning and see the cta after repositioning was removed.
 
Additional Manufacturer Narrative
Updated g3.B5: describe event or problem, updated the event description.H6: code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device was not returned to gore as it was discarded at the hcp site.H6: coding: medical device problem (annex a), code a010402 added.Code a0104 is no longer applicable.Type of investigation, code b11.The historical data analysis was completed.Component code, g04122 added.Investigation findings code (annex c), code c19 added.C21 is no longer applicable.Investigation conclusions (annex d), code d15 added.D16 is no longer applicable.Investigation summary: the reported proximal migration of the device was confirmed during evaluation of the returned clinical images.The reported information indicates the endoprosthesis ¿jumped¿ proximally during removal of the constraining mechanism.The provided clinical imaging confirms the device, with a partially constrained proximal end, was located distal to the renal arteries before subsequent imaging shows the device approximately 10cm above the renal arteries.The cause for the proximal device migration could not be established with the available information.The risk management file for the gore® excluder® aaa endoprosthesis device was reviewed and determined to be accurate and complete.No update is required.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2025, this patient underwent an endovascular procedure and was implanted with gore® excluder® aaa endoprosthesis devices to treat an abdominal aortic aneurysm.Ensuing initial deployment of the gore® excluder® trunk-ipsilateral leg component rlt261412, the physician repositioned the device, disenganged the constraining mechanism and removed the transparent knob from the catheter handle, which removed the constraining loop from the device.Immediately thereafter, the device component was reported to have jumped and migrated proximally for a length of more than 20 mm.As it was not possible to correct the position of the device component by endovascular means, the physician decided to perform open surgery to remove the device.However, the patient experienced substantial blood loss during the surgery, resulting in hypoxic brain damage.Following the patient¿s will, his family as a health care proxy decided to no longer extend his life.The patient expired a few days post procedure on an unknown date in the intensive care unit.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
marcel martin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21767035
Report Number3007284313-2025-03878
Device Sequence Number8591777
Product Code MIH
UDI-Device Identifier00733132622443
UDI-Public(01)00733132622443(17)271216
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRLT261412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexMale